Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Des Moines, IA

January 20, 201126 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 20, 2011, 3:46 AM CST for 26 counties in Iowa. It took effect at Jan 20, 2011, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:46 AM CST (09:46 UTC)
In effect from
Jan 20, 2011, 6:00 PM CST
Expired
Jan 21, 2011, 10:00 AM CST
In force
16 hr
Issued by
NWS Des Moines, IA
All 26 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS43 KDMX 200946
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CST THU JAN 20 2011

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT...

.ALTHOUGH IT IS CERTAINLY COLD ACROSS IOWA THIS MORNING...A
REINFORCING SHOT OF EVEN COLDER AIR WILL REACH IOWA THIS AFTERNOON
WITH THE PASSAGE OF A COLD FRONT. THE FRONT WILL BE ACCOMPANIED BY
BRISK NORTHWEST WINDS DROPPING WIND CHILLS EVEN FURTHER...WELL BELOW
ADVISORY CRITERIA TONIGHT.

IAZ004>007-015>017-023>028-033>039-046>050-062-201800-
/O.NEW.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
346 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY. 

* TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE DURING
  THE AFTERNOON HOURS USHERING IN COLDER TEMPERATURES AND BITTERLY
  COLD WIND CHILLS WITH THE WORST CONDITIONS DURING THE EVENING.

* WINDS...NORTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS 25 TO 35
  MPH...WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH BEFORE
  INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE
  EAST OR SOUTHEAST.

* TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO
  THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES
  20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS
  EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30
  BELOW ZERO NORTHEAST.

* IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES WHEN
  WIND CHILLS REACH 20 TO 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
5 follow-up statements
502 
WWUS43 KDMX 201543
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CST THU JAN 20 2011

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT...

.VERY COLD AIR IS PUSHING SOUTH OUT OF THE DAKOTAS AND WILL MOVE
INTO IOWA LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. THE COLD
FRONT USHERING THIS COLD AIR IN WILL BE ACCOMPANIED BY BRISK
NORTHWEST WINDS DROPPING WIND CHILLS EVEN FURTHER...WELL BELOW
ADVISORY CRITERIA TONIGHT.

IAZ004>007-015>017-023>028-033>039-046>050-062-202345-
/O.CON.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
943 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY. 

* TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE DURING
  THE AFTERNOON HOURS USHERING IN COLDER TEMPERATURES AND BITTERLY
  COLD WIND CHILLS. THE WORST CONDITIONS WILL OCCUR DURING THE
  EVENING.

* WINDS...NORTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS 25 TO 35 
  MPH...WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH BEFORE 
  INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE 
  EAST OR SOUTHEAST. 

* TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO 
  THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES 
  20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS 
  EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30 
  BELOW ZERO NORTHEAST. 

* IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES 
  WHEN WIND CHILLS REACH 20 TO 30 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FAB
869 
WWUS43 KDMX 202150
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CST THU JAN 20 2011

...BITTER COLD WIND CHILLS EXPECTED TONIGHT...

.VERY COLD AIR HAS ENTERED NORTHERN IOWA AND WILL CONTINUE TO PUSH
SOUTH ACROSS THE STATE TONIGHT. A NORTHWEST WIND WILL INCREASE TO
15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS EVENING BEFORE
DIMINISHING DURING MUCH OF THE OVERNIGHT HOURS.

IAZ004>007-015>017-023>028-033>039-046>050-062-210600-
/O.CON.KDMX.WC.Y.0002.110121T0000Z-110121T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
350 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* TIMING...THE COLDEST WIND CHILLS WILL OCCUR THIS EVENING THROUGH
  MIDNIGHT THEN MODERATE A BIT OVERNIGHT BEFORE FALLING AGAIN
  TOWARDS DAYBREAK AS THE WIND INCREASES AGAIN.

* WINDS...A NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
  WILL OCCUR EARLY THIS EVENING AND THEN DIMINISH AFTER MIDNIGHT BEFORE
  INCREASING SOMEWHAT EARLY FRIDAY MORNING AS WINDS SHIFT TO THE
  EAST OR SOUTHEAST.

* TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOWS WILL DIP INTO 
  THE SINGLE DIGITS AND TEENS BELOW ZERO WITH WIND CHILL INDICES 
  20 TO 30 BELOW ZERO. DURING THE MOST EXTREME CONDITIONS THIS 
  EVENING...WIND CHILLS MAY EVEN BRIEFLY FALL TO LESS THAN 30 
  BELOW ZERO NORTHEAST. 

* IMPACTS...FROSTBITE MAY OCCUR TO EXPOSED SKIN IN 30 MINUTES 
  WHEN WIND CHILLS REACH 20 TO 30 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FAB
129 
WWUS43 KDMX 210252
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CST THU JAN 20 2011

...BITTER COLD WIND CHILLS TONIGHT...

IAZ004>007-015>017-023>028-033>039-046>050-062-211100-
/O.CON.KDMX.WC.Y.0002.000000T0000Z-110121T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
852 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WIND AND WIND CHILL VALUES...NORTHWEST WINDS AT 5 TO 15 MPH
  COMBINED WITH TEMPERATURES BELOW ZERO...WILL RESULT IN WIND
  CHILL VALUES OF 20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

DONAVON
194 
WWUS43 KDMX 210929
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
329 AM CST FRI JAN 21 2011

...BITTER COLD WIND CHILLS EARLY THIS MORNING...

IAZ004>007-015>017-023>028-033>039-046>050-062-211600-
/O.EXT.KDMX.WC.Y.0002.000000T0000Z-110121T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
329 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND AND WIND CHILL VALUES...ALTHOUGH WINDS WILL REMAIN FAIRLY
  LIGHT...MAINLY UNDER 10 MPH...THESE SPEEDS WILL STILL BE
  SUFFICIENT TO COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS AND
  TEENS BELOW ZERO TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO
  THROUGH MID MORNING. WIND CHILLS MAY EVEN DIP TO LESS THAN 30
  BELOW ZERO AT TIMES FAR NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
439 
WWUS43 KDMX 211613
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CST FRI JAN 21 2011

.WIND CHILL VALUES ARE GRADUALLY IMPROVING. WIND SPEEDS WILL
REMAIN FAIRLY LIGHT BUT TEMPERATURES WILL BE VERY COLD TODAY.

IAZ004>007-015>017-023>028-033>039-046>050-062-211715-
/O.EXP.KDMX.WC.Y.0002.000000T0000Z-110121T1600Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO...GRINNELL
1013 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL VERY SLOWLY CLIMB OVER THE COURSE OF THE DAY AND
THE WIND WILL REMAIN LIGHT. WIND CHILL VALUES NEAR THE MINNESOTA
BORDER WILL HOVER BETWEEN 20 AND 25 DEGREES BELOW ZERO AT TIMES
BUT MOST LOCATIONS WILL SEE WIND CHILL VALUES BETWEEN 10 AND 20
DEGREES BELOW ZERO...WHICH IS ABOVE WIND CHILL ADVISORY CRITERIA.

$$

FAB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:38 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 20, 3:38 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CST WED JAN 20 2011

.SHORT TERM /TODAY/...
PRIMARY CONCERNS WILL BE TAIL END OF CURRENT SRN IA SNOW EVENT
FOLLOWED BY TEMP AND WIND TRENDS LATER IN THE DAY.  NAM/GFS/HRRR AND
SEVERAL WRF RUNS ALL END SNOW IN OUR SE CORNER BY 12Z WHICH IS ALSO
SUPPORTED BY EXTRAPOLATION.  WILL HAVE AN EARLY MORNING MENTION WHEN
FORECAST RUNS IN EXTREME SE WITH LITTLE ADDITIONAL
ACCUMULATION...BUT NOTHING AFTER 12Z.

ATTENTION THEN TURNS UPSTREAM TO CENTRAL CONUS SHORT WAVE TROUGH
WHICH SHOULD REACH MS RIVER TOWARD 00Z.  ASSOCIATED SFC TROUGH JUST
MOVING INTO SD AND NRN MN AT 08Z WITH TRUE COLD FRONT TRAILING WIND
SHIFT BY A BIT.  THIS WILL RESULT IN NON DIURNAL TRENDS TODAY BY THE
TIME IT REACHES US WITH SHARPLY FALLING TEMPS BY
AFTERNOON...ESPECIALLY NORTH.  ALTHOUGH MOST MODELS DEPICT STRONG
SUBSIDENCE BY AFTERNOON BEHIND TROUGH PASSAGE...BUFR SOUNDINGS DO
SUGGEST SHALLOW STEEP LAPSE RATES AND MIXING WHICH MAY LEAD TO
ISOLATED SNOW SHOWERS AND/OR BLOWING SNOW NORTH.  GUSTS MAY REACH
30KTS NE BY AFTERNOON.  WIND CHILLS MAY JUST REACH ADVY CRITERIA NE
BY LATE AFTERNOON AS WELL...BUT HELD ADVY OFF TIL 00Z FOR MORE
UNIFORM TIMING VS SURROUNDING OFFICES.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ARCTIC HI PRES WILL PASS OVR THE STATE TNGT...THOUGH ITS EFFECTS
WILL BE LIMITED BY THE RAPID EWD MOVEMENT AND THE INC IN CLOUDS.
THERE SHOULD BE TIME FOR THE ENTIRE CWA TO FALL BLO ZERO FOR THE
FIRST TIME THIS SEASON.  WIND CHILL ADVYS FOR A LARGE PART OF THE
CWA...ALONG AND NORTH OF A KSAC-KIOW LINE TNGT INTO FRI MRNG.  PARTS
OF THE NORTHEAST MAY APPROACH WARNING CRITERIA A AMBIENT FALL INTO
THE MID TEENS BLO ZERO.  EXPECT TEMPS TO STEADY OUT OVR THE E AFT
MIDN AND RISE OVR THE W WITH INC IN CLOUDS AND WINDS.  INC IN WINDS
WILL KEEP WIND CHILLS -15 TO -25 IN THE W LATER TNGT IN SPITE OF THE
RELATIVE WARMING AS WINDS DROP UNDER THE PASSING RIDGE.  NWLY FLOW
WILL CONT TO SEND A SERIES OF WX SYSTEMS INTO THE STATE ABOUT EVERY
36 TO 48 HRS.  THE NEXT IS SLATED FOR FRI.  THIS DOES NOT LOOK TO BE
A SIG SYSTEM...BUT WILL LKLY PODUCE 1-2 INCH SNOWS GENLY.  SYSTEM
WILL OUT FRI NGT WITH THE NEXT SYSTEM APRCHG BY LATE SAT NGT INTO
SUN.  A SIG SPREAD IN MODELS WITH THE GEM BEING THE MOST AGRESSIVE
WITH SVRL INCHES OF SNOW...AND IS THE OUTIER.  GFS-OP AND ECMWF HOLD
MOST OF IT TO THE WEST...HOWEVER ENS DATA SUGGESTS A TRACK FARTHER
EAST MORE REALISTIC.  SREF DEPICTS THIS WELL IN WHAT WILL LKLY BE
ANOTHER HIGH POP RELATIVELY LOW QPF EVENT.  PATTERN LOOKS TO REMAIN
ACTIVE WITH MINOR STORMS WELL INTO NEXT WEEK.  SRN STREAM SYSTEMS
CONTINUE TO RIDE OVER THE RIDGE AS UPR LOW OVR ERN VICTORIA ISLAND
MAINTAINS ITS INFLUENCE.  COLD AIR WILL SOFTEN IN THE MEDIUM
RANGE...BUT IN SPITE OF THE -AO BREAKING DOWN...THE +PNA REMAINS
ACTIVE.  UPSHOT IS WE SHOULD MOVE TWD A MORE NORMAL REGIME.

&&

.AVIATION...20/06Z
SNOW WILL GRADUALLY DIMINISH AT KOTM THROUGH 09Z WHILE VFR
CONDITIONS ARE EXPECTED ELSEWHERE. A STRONG COLD FRONT WILL SWING
THROUGH THE REGION ON THURSDAY AND LATEST DATA SUGGESTS HIGH GUST
POTENTIAL TO 35 KTS. EXPECT AREAS OF MVFR ALONG AND IMMEDIATELY
BEHIND THE BOUNDARY AND COULD HAVE A FEW SNOW SHOWERS EMBEDDED THAT
COULD BRING VSBYS DOWN TO IFR BRIEFLY. THE WINDS WILL DIMINISH WITH
CLEARING SKIES LATE IN THE AFTERNOON AND INTO THE EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVY 21/00Z-21/15Z
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO
GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-POWESHIEK

&&

SHORT TERM...SMALL
LONG TERM...MS JAN 11
AVIATION...DONAVON
Hazardous weather outlook, Jan 19, 4:12 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CST WED JAN 19 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-201200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
412 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SNOW IS EXPECTED ACROSS SOUTHERN IOWA TONIGHT. SOME LIGHT
ACCUMULATIONS WILL OCCUR WITH THE SNOWFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY COLD AIR WILL MOVE INTO IOWA THURSDAY AFTERNOON AND THURSDAY
NIGHT. BLOWING SNOW IS EXPECTED IN PORTIONS OF NORTH CENTRAL
IOWA...MAINLY NORTH OF HIGHWAY 20. IN ADDITION...WIND CHILL
VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED FROM LATE THURSDAY
AFTERNOON INTO FRIDAY MORNING ACROSS MUCH OF CENTRAL IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS
ARE HELPFUL AND REQUESTED.

COGIL

In the hours before

Local storm report, Jan 19, 10:47 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CST WED JAN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     SNOW             LEON                    40.74N 93.75W
01/19/2011  E0.8 INCH        DECATUR            IA   LAW ENFORCEMENT

1038 PM     SNOW             BEDFORD                 40.67N 94.72W
01/19/2011  E2.0 INCH        TAYLOR             IA   LAW ENFORCEMENT

1041 PM     SNOW             MOUNT AYR               40.71N 94.24W
01/19/2011  E1.0 INCH        RINGGOLD           IA   LAW ENFORCEMENT

1043 PM     SNOW             CRESTON                 41.06N 94.36W
01/19/2011  E0.5 INCH        UNION              IA   LAW ENFORCEMENT

&&

RHATTEBE
Local storm report, Jan 20, 1:06 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CST THU JAN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     SNOW             CENTERVILLE             40.73N 92.87W
01/20/2011  E0.5 INCH        APPANOOSE          IA   LAW ENFORCEMENT

            FROM APPANOOSE COUNTY DISPATCH

&&

SMALL
Local storm report, Jan 20, 2:01 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CST THU JAN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             CENTERVILLE             40.73N 92.87W
01/20/2011  E2.0 INCH        APPANOOSE          IA   LAW ENFORCEMENT

            UPDATED ESTIMATE FROM CENTERVILLE PD

&&

SMALL

Nearby

Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.